Alert archive / New Hampshire / Frost Advisories in 2013

Frost Advisory 2, NWS Gray, ME

May 26, 20134 counties in Maine; 7 counties in New Hampshire

NWS Gray, ME issued this frost advisory at May 26, 2013, 3:24 PM EDT for 4 counties in Maine; 7 counties in New Hampshire. It took effect at May 27, 2013, 12:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 26, 2013, 3:24 PM EDT (19:24 UTC)
In effect from
May 27, 2013, 12:00 AM EDT
Expired
May 27, 2013, 5:53 AM EDT
In force
6 hr
Issued by
NWS Gray, ME

Counties Androscoggin County, ME, Cumberland County, ME, Oxford County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Grafton County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH

The radar

The Portland,ME radar (KGYX), 75 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this frost advisory went out at May 26, 3:19 PM EDT, 5 minutes earlier.

Area forecast discussion, May 26, 3:19 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
319 PM EDT SUN MAY 26 2013

.SYNOPSIS...
LOW PRESSURE WILL MOVE THROUGH THE MARITIMES TONIGHT AND MEMORIAL
DAY AS HIGH PRESSURE APPROACHES FROM THE WEST FINALLY BRINGING
DRY AND MILDER WEATHER TO THE REGION FOR THE LAST DAY OF THE
HOLIDAY WEEKEND. THE HIGH WILL SETTLE INTO THE REGION MONDAY
NIGHT WITH FAIR SKIES BUT CHILLY TEMPERATURES. THE RIDGE OF HIGH
PRESSURE WILL EXIT THE COAST BY LATE TUESDAY. A WARM FRONT WILL
CROSS THE REGION ON WEDNESDAY WITH A TRAILING COLD FRONT SETTLING
SOUTHWARD INTO THE AREA DURING THURSDAY. THE FRONT WILL RETURN
NORTH ACROSS THE REGION FRIDAY AND FRIDAY NIGHT AND BE FOLLOWED BY
A WARM HUMID FLOW OF AIR FOR THE WEEKEND. A COLD FRONT WILL
APPROACH THE REGION SUNDAY NIGHT AND MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE UPR LVL CUTOFF LOW WILL MOVE NE INTO THE MARITIMES TNGT
BRINGING THE SFC LOW, THAT IS CURRENTLY ALONG THE DOWNEAST MAINE
COAST, WITH IT. THIS SHOULD ALLOW CONDITIONS TO IMPROVE THRU THE
NGT AS PRCP ENDS FROM SW TO NE FOLLOWED BY CLEARING. ANY LEFTOVER
PRCP THRU THIS EVE WILL RESULT IN MINIMAL QPF AMOUNTS. THERE COULD
BE SOME MIXED RASN OR -SN IN THE HIGHER ELEVATIONS...ESPECIALLY IN
THE WHITE MTS OF NH...BUT AMOUNTS SHOULD BE LITTLE IF ANY. COULD
BE SOME F FORMING LATE DUE TO LEFT OVER MOISTURE AS TEMPS
COOL...THOUGH DRIER DEW POINTS AND A BIT OF A NW BREEZE WILL HELP
OFFSET F FORMATION. TEMPS FALL BACK INTO THE 30S...EXCEPT AROUND
40 NEAR THE COAST. COULD EVEN BE SOME FROST IN SHELTERED AREAS
WELL INLAND. GENERALLY USED A BLEND OF NAM/GFS AND MET/MAV MOS
FOR THE NEAR TERM FCST.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
THE UPR LVL AND SFC LOWS CONT TO MOVE NE THRU THE MARITIMES AS
SFC HIGH PRES MOVES IN FROM THE W MONDAY AND MONDAY NGT. GUSTY NW
WINDS SET UP FOR MONDAY IN THE TIGHT PRES GRADIENT BETWEEN THE TWO
PRES SYSTEMS. WITH THE HIGH BUILDING IN MONDAY NGT LOOK FOR WINDS
TO DROP OFF QUICKLY. MOSTLY SUNNY SKIES WITH SOME CU/SC DOWNSLOPE
AREAS ...THOUGH MORE CU/SC UPSLOPE N/MT ZONES LIKELY TO FORM TO
CREATE PARTLY SUNNY SKIES. TEMPS WARM QUICKLY UNDER A LATE MAY SUN
TO REACH FROM AROUND 60 N TO AROUND 70 S. TEMPS COOL QUICKLY UNDER
GOOD RADIATIONAL COOLING CONDITIONS MONDAY NGT WITH LOWS IN THE
30S...WITH SOME UPPER 20S N AND SOME LOWER 40S S/NEAR THE COAST.
GOOD CHC FOR FROST IN MANY INTERIOR LOCATIONS...SO WILL PUT UP A
FROST ADV FOR SRN/CENTRAL INTERIOR NH AND INTERIOR SW ME. ERN
ZONES TOO MANY CLOUDS/WIND AROUND AND N/MT ZONES TOO EARLY IN THE
SEASON TO ISSUE A FROST ADV (FROST PROGRAM STARTS MAY 30TH THERE).

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
WE BEGIN THE PERIOD WITH THE UPPER TROUGH LIFTING OUT TO OUR EAST THROUGH
THE MARITIMES. THEREAFTER...THE HEAT WILL BE ON AS A BROAD UPPER RIDGE
BUILDS ACROSS THE EASTERN THIRD OF THE CONUS. HOWEVER...ONE CAVEAT WILL
BE THE JET JUST TO OUR NORTH AND THE HANDLING OF A SERIES OF IMPULSES
RACING EASTWARD ACROSS THE REGION. OUR FAIR WEATHER SURFACE RIDGE
EXITS THE COAST BY TUESDAY NIGHT...WITH THIS FIRST IMPULSE AND ASSOCIATED
SURFACE LOW PUSHING A WARM FRONT ACROSS THE FORECAST AREA WEDNESDAY
AND WEDNESDAY NIGHT. THE ECMWF IS MOST AGGRESSIVE DRIVING THE
TRAILING COLD FRONT SOUTHWARD INTO THE AREA...WHILE THE GFS SUGGESTS
THE BOUNDARY RUNS OUT OF GAS NEAR THE INTERNATIONAL BORDER. ON FRIDAY...THE
ECMWF KEEPS THE BOUNDARY STALLED ACROSS THE AREA WHILE THE CMC GEM
AND GFS PUSH THE BOUNDARY BACK NORTH ON FRIDAY AHEAD OF THE NEXT
IMPULSE AND ASSOCIATED SURFACE LOW...WHILE THE ECMWF IS A FULL 12
HOURS SLOWER. MODEL CONSENSUS IS WARM SECTOR FOR MUCH OF THE
WEEKEND BEFORE A TRAILING COLD FRONT ARRIVES EITHER SUNDAY NIGHT
OR MONDAY.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH MONDAY NIGHT/...MVFR/VFR CIG AND VSBY IMPROVE
TO VFR TNGT AND CONT THRU MONDAY NGT. PSBL F LATE TNGT BUT NOT
HIGH ENOUGH CHC TO INCLUDE IN TAFS AT THIS TIME SINCE SOME CLOUDS
MAY STILL BE AROUND ALONG WITH LGT NW BREEZES.

LONG TERM...

WED - THU...AREAS OF MVFR POSSIBLE IN SHOWERS.

&&

.MARINE...
SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...WILL EXTEND THE SCA
FOR HAZARDOUS SEAS THRU THE NGT FOR THE OPEN WATERS WITH SEAS
STILL AROUND 5 FT. PROTECTED BAYS HAVE SEAS WELL BELOW 5 FT. SEAS
SHOULD DROP MONDAY AND MONDAY NGT. GUSTY NW WINDS MAY REACH 25 KT
ON MONDAY BUT PROBABLY NOT FREQUENT ENOUGH TO WARRANT AN SCA.

LONG TERM...

TUE NIGHT - THU...SMALL CRAFT WINDS AND SEAS ARE LIKELY.
                  GUSTS TO NR GALE PSBL OUTSIDE THE BAYS ON WED.

&&

.FIRE WEATHER...
THE EXTENDED PERIOD OF SIGNIFICANT RAINFALL OVER THE PAST WEEK
ALONG WITH GREEN UP WILL KEEP THE FIRE DANGER LOW DESPITE DRYING
CONDITIONS FROM GUSTY NW WINDS, MILD TEMPS AND LOWER RH VALUES ON
MONDAY. DRY WX CONTINUES TUESDAY WITH A CHC OF SHRA/TSTMS ON
WEDNESDAY BEFORE VERY WARM WX ARRIVES FOR LATE IN THE WEEK.

&&

.HYDROLOGY...
WILL CONT THE RIVER FLOOD WARNINGS FOR MINOR FLOODING FOR FOUR
FCST POINTS. TREND WILL BE FOR THE RIVERS TO CREST SOON IF THEY
HAVEN'T ALREADY THEN FALL BELOW FLOOD STAGE LATER TNGT OR MONDAY.
SEE THE LATEST FLOOD STATEMENT, AWIPS IDENTIFIER PWMFLSGYX, FOR
MORE DETAILS.

&&

.TIDES/COASTAL FLOODING...
HIGH TIDE OF 11.8 FT AT PORTLAND AT 1251 AM MONDAY. TIDE RUNNING
ABOUT A THIRD OF A FT ABOVE PREDICTED AT THIS TIME. WITH OFFSHORE
NW WINDS EXPECT THE TIDE TO RUN CLOSER TO PREDICTED TNGT THUS THE
TIDE WILL LIKELY PEAK AT OR JUST BELOW THE 12 FOOT TIDAL FLOOD
STAGE AT PORTLAND. WILL ISSUE A COASTAL FLOOD ADVISORY FOR MINOR
FLOODING AND SPLASHOVER WITH THE HIGH TIDE TNGT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY FOR
     MEZ012-018>020.
     COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 3 AM EDT
     MONDAY FOR MEZ023>028.
NH...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY FOR
     NHZ003>010-013.
     COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 3 AM EDT
     MONDAY FOR NHZ014.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT MONDAY
     FOR ANZ150-152-154.

&&
Hazardous weather outlook, May 26, 3:24 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
324 PM EDT SUN MAY 26 2013

MEZ023>028-NHZ014-271930-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
COASTAL ROCKINGHAM-
324 PM EDT SUN MAY 26 2013

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 AM
EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ007>009-013-014-021-022-NHZ001-002-271930-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN-
SOUTHERN SOMERSET-KENNEBEC-INTERIOR WALDO-NORTHERN COOS-
SOUTHERN COOS-
324 PM EDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ012-018>020-NHZ003>010-013-271930-
SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
324 PM EDT SUN MAY 26 2013

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-271930-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
324 PM EDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:20 PM EDTCoastal Flood WarningGYXCumberland, Knox, Lincoln, Sagadahoc, Waldo, York4 hr
May 26, 1:43 AM EDTRiver Flood WarningGYXKennebec42 hr
May 26, 3:13 AM EDTSmall Craft Advisory for Hazardous SeasGYX24 hr
May 26, 3:32 PM EDTCoastal Flood AdvisoryGYXCumberland, Knox, Lincoln, Sagadahoc, Waldo, York11 hr
May 26, 4:00 PM EDTRiver Flood WarningGYXKennebec4 hr

Nearby

Frost Advisories in New Hampshire, 2013Frost Advisories in Maine, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.